I recently took 250 mg of benadryl on three different occasions in a stupid attempt to get high. ever since the last time i took some, three days ago i have had pretty constant chest pains on the left side which has me worried about heart damage. also my throat will randomly start to feel constricted which will give me extreme anxiety about having a heart attack. im 16 and havent had any heart problems in the past but i am seriously worried that i have caused permanent damage or that i will have a heart attack. i was just wondering if this could be anything serious that was caused by the benadryl
Did you find this post helpful?
First Helper User Profile mominashoe
|

User Profile
replied August 9th, 2008
Community Volunteer
I have no idea, but you should call your poison control center or go to the ER whenever you overdose.

And you are right saying it was a stupid attempt. Don't do it again.
|
Did you find this post helpful?

replied February 20th, 2010
Benadryl addiction
Well I'm 15 and at first I would take 1 or2 benadryl for hives or allergies but after awhile I stated not being able to sleep and I was having night mares. They stoped eventualy but I started to take benadryl again just to help me fall asleep. I took 4 the other night because 2 don't work any more last night however I didn't have any so I tried to go to sleep with out it. OMG I was sooooo paranoid hearing noises I couldn't swallow and seeing things and my chest felt really weird. Are these withdrawal symptoms? Should I get help?
|
Did you find this post helpful?

User Profile
replied February 22nd, 2010
Community Volunteer
I don't think Benedryl is addictive, but you might be slightly dependent on it. How long have you been doing this? Never overdose, though. Those doses are there for a reason. If you need something to help you fall asleep, talk to a doctor about it.

It sounds like you have anxiety. You can also talk to a doctor about this as well.
|
Did you find this post helpful?

replied March 12th, 2010
When you took the 250 mg how did you take it? Did you gut the pills to get the powder out or just take them as is? Either way its completely possible you gave your self an ulcer. 20 pills in one shot like that is massive!! Before I make a quick bit of advice I should warn to avoid hallucinogenics all together as they are a quick way to cause serious damage, but forums are generally a bad place to look for drug advice unless its a drug related forum.
AS far as the 2nd guy, benadryl won't do that to you.. But stress and anxiety brought on by being 15 can. More than that, benadryl can actually help ease anxiety. If you see it more when you don't take it that may be why... Or you could just be like me and when awake at night your mind races to all kinds of crazy stuff. I was actually on ambien for years, and that stuff can cause you to hallucinate etc when ON it. Coming off it the W/D was just crazy night terrors for like a week. I switched to benadryl, but more as a crutch honestly. Now if I don't take it and realize I didn't I can't sleep thats it really. No W/D at all.
|
Did you find this post helpful?

replied June 30th, 2010
Wow... the first post described exactly what happened to me... except I took 500mg the day before yesterday, and then another 550mg yesterday night. This pain just randomly hit me tonight and I can't sleep out of fear of having a heart attack. I checked my pulse and its at 90, and I am 19, weighing around 160. It has been bothering me for hours now but I really really do not want to call poison control or anything... will it go away by itself?

Also like to add that my stomach seems quite upset and I burp a lot now... maybe I should've waited a day to see if it goes away... oh well
|
Did you find this post helpful?

replied June 30th, 2010
I just figured it out... this chest pain is actually just from me sitting on the couch all day watching tv and being on my laptop in uncomfortable positions. Stretched muscle, I had it before except a bit more to the right so it actually hurt while breathing.
Still, nevertheless don't use that much benadryl.
|
Did you find this post helpful?

User Profile
replied July 1st, 2010
Community Volunteer
Thanks for posting your experience skitzo...it was just circumstantial after all!

But what you say is true: never use over the recommended dose of a medication. If you can't figure out what is wrong with you and you do have concerns about overdose it doesn't hurt to call a doctor. Definitely call your poison control center if you do overdose.
|
Did you find this post helpful?
Users who thank mominashoe for this post: skitzo 

replied August 24th, 2010
benadryl sucks once you have to stop taking it to get high but to feel calm...about a year ago when i was 15 i worked my way up to 50 25mg tabs a day and i ended up never being able to tell day from night, sleep from awake, or paranoid hallucinations from anything...eventually i was drugged and brought to the mental hospital where i was detoxed and "enjoyed" a 6 month stay
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....